Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 256, NWS Fort Worth, TX

June 4, 2004Eastland County, Stephens County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 4, 2004, 5:16 PM CDT for Eastland County, Stephens County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2004, 5:16 PM CDT (22:16 UTC)
Expired
Jun 4, 2004, 6:00 PM CDT
In force
44 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Eastland County, TX, Stephens County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 2:40 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2004-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 34 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2004-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
34 J/kg
Mixed-layer CIN
-356 J/kg
Mixed-layer LCL
1089 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 4:06 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 4, 4:06 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
406 PM CDT FRI JUN 4 2004

.DISCUSSION...
SEVERAL MORE TROUGHS WILL MOVE THROUGH THE NORTHWEST FLOW THIS
WEEKEND...KEEPING NORTH TEXAS WEATHER UNSETTLED. HOWEVER...BY SUNDAY
NIGHT/MONDAY...A RIDGE WILL BEGIN TO BUILD OVER THE REGION...WITH A
LONG WAVE TROUGH MOVING ONTO THE WEST COAST. THIS WILL RESULT IN
QUIETER WEATHER FOR A FEW DAYS WITH PERHAPS SOME SEABREEZE ACTIVITY
THE LATTER PART OF THE WEEK.

IN THE MEANTIME...THE MODELS HAVE SHOWN A TENDENCY TO BE ERRATIC IN
HANDLING THE EVENTS THIS PAST WEEK AND THE NEXT TWO DAYS DO NOT
APPEAR TO BE MUCH DIFFERENT.  FOR TONIGHT...CURRENT CONVECTION WILL
INCREASE IN COVERAGE AS IT SPREADS EAST...AND WITH THE SLOW MOVEMENT
AM CONCERNED ABOUT HEAVY RAINS...ESPECIALLY IN URBAN AREAS. WITH THE
GROUND STILL QUITE WET IN MANY AREAS...RUNOFF WILL BE EXCESSIVE IN
URBAN SETTINGS SO WE WILL HAVE TO MONITOR THIS CLOSELY...MAINLY THIS
EVENING.

TIMING OF THE NEXT COUPLE OF DISTURBANCES OVER THE WEEKEND ARE NOT
AS CLEAR. HOWEVER...IT APPEARS THAT THERE WILL BE A RESPITE SATURDAY
AFTERNOON AND MOST OF SATURDAY NIGHT. BY SUNDAY THOUGH...THE CHANCE
FOR PRECIP WILL ONCE AGAIN INCREASE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX   68  86  70  87 /  60  40  20  30
WACO, TX               70  89  71  90 /  40  30  20  30
PARIS, TX              66  80  68  85 /  60  50  20  30
DENTON, TX             68  86  70  86 /  60  40  20  30
MCKINNEY, TX           67  84  69  86 /  60  50  20  30
DALLAS, TX             68  86  70  87 /  60  40  20  30
TERRELL, TX            67  85  70  86 /  60  40  20  30
CORSICANA, TX          68  86  71  87 /  60  40  20  30
TEMPLE, TX             70  89  72  90 /  40  30  20  30
&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...SEVERE THUNDERSTORM WATCH UNTIL 800 PM CDT FRIDAY FOR ZONES
TXC001...TXC035...TXC085...TXC093...TXC097...TXC113...TXC121...
TXC133...TXC139...TXC143...TXC147...TXC161...TXC181...TXC193...
TXC213...TXC217...TXC221...TXC231...TXC237...TXC251...TXC257...
TXC289...TXC293...TXC309...TXC337...TXC349...TXC363...TXC367...
TXC379...TXC397...TXC425...TXC429...TXC439...TXC467...TXC497...
TXC503.

&&

42
Hazardous weather outlook, Jun 4, 4:00 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT FRI JUN 4 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
400 PM CDT FRI JUN 4 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
TONIGHT...LIKELY THIS EVENING NORTHEAST HALF. THUNDERSTORMS WILL
INCREASE IN AREAL COVERAGE AS THEY PROGRESS TO THE EAST.

THE MAIN THREAT WILL BE DAMAGING WINDS...BUT HAIL TO ONE INCH IN
DIAMETER IS ALSO POSSIBLE. WITH SLOW STORM MOTION AND SATURATED
SOILS...HEAVY RAIN MAY RESULT IN SOME FLOODING PROBLEMS.

WITH NORTHWEST FLOW ALOFT...ADDITIONAL THUNDERSTORM ACTIVITY FROM THE
CENTRAL PLAINS MAY ENTER NORTH TEXAS LATE TONIGHT. FURTHER SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...
NORTHWEST FLOW ALOFT WILL KEEP NORTH TEXAS WEATHER UNSETTLED
THROUGH THE WEEKEND. ANY STORMS THAT DEVELOP MAY BECOME SEVERE...
MAINLY DURING THE AFTERNOON AND EVENING HOURS. THERE WILL BE A CHANCE
OF THUNDERSTORMS ACROSS THE SOUTHERN HALF OF NORTH TEXAS TUESDAY
THROUGH THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...
LIMITED SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND
EVENING...MAINLY WEST OF I-35 THROUGH 7 PM...EAST OF 35 THEREAFTER.

25

In the hours before

Special weather statement, Jun 4, 2:47 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
247 PM CDT FRI JUN 4 2004

TXZ091>094-100>105-115>123-129>135-141-143>148-159-161-162-050100-
ANDERSON-BOSQUE-COLLIN-COMANCHE-COOKE-DALLAS-DENTON-EASTLAND-ELLIS-
ERATH-FANNIN-FREESTONE-GRAYSON-HAMILTON-HENDERSON-HILL-HOOD-HUNT-
JACK-JOHNSON-KAUFMAN-LEON-LIMESTONE-MCLENNAN-MONTAGUE-NAVARRO-PALO
PINTO-PARKER-RAINS-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN
ZANDT-WISE-YOUNG-
247 PM CDT FRI JUN 4 2004

SEVERE THUNDERSTORM WATCH #395 REMAINS IN EFFECT FOR...

  ANDERSON        BOSQUE          COLLIN          COMANCHE
  COOKE           DALLAS          DENTON          EASTLAND
  ELLIS           ERATH           FANNIN          FREESTONE
  GRAYSON         HAMILTON        HENDERSON       HILL
  HOOD            HUNT            JACK            JOHNSON
  KAUFMAN         LEON            LIMESTONE       MCLENNAN
  MONTAGUE        NAVARRO         PALO PINTO      PARKER
  RAINS           ROCKWALL        SOMERVELL       STEPHENS
  TARRANT         VAN ZANDT       WISE            YOUNG
Special weather statement, Jun 4, 5:07 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
507 PM CDT FRI JUN 4 2004

TXZ157-042230-
CORYELL-
507 PM CDT FRI JUN 4 2004

...SIGNIFICANT WEATHER UPDATE...

AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF EDGECLIFF...OR 3 MILES WEST
OF RENDON...MOVING EAST AROUND 5 MPH.

FORT GATES IS IN THE PATH OF THIS STORM.

PEA-SIZED HAIL...WIND GUSTS TO 50 MPH...AND VERY HEAVY RAINFALL CAN
BE EXPECTED FROM THIS STORM.
Local storm report, Jun 4, 5:14 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
514 PM CDT FRI JUN 4 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0508 PM     HAIL            SOUTH MOUNTAIN           31.44N  97.68W
06/04/2004  1.75 INCH       CORYELL             TX   LAW ENFORCEMENT

            GOLFBALL HAIL IN SOUTH MOUNTAIN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 4:07 PM CDTSevere Thunderstorm WarningFWDStephens23 min
Jun 4, 5:11 PM CDTSevere Thunderstorm WarningFWDCoryell64 min
Jun 4, 5:23 PM CDTSevere Thunderstorm WarningFWDErath37 min
Jun 4, 5:37 PM CDTSevere Thunderstorm WarningFWDHill38 min
Jun 4, 5:56 PM CDTSevere Thunderstorm WarningFWDEastland64 min
Jun 4, 5:59 PM CDTSevere Thunderstorm WarningFWDErath61 min
Jun 4, 6:17 PM CDTSevere Thunderstorm WarningFWDBosque, Hill58 min
Jun 4, 6:57 PM CDTSevere Thunderstorm WarningFWDComanche63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.